Jump to content

Viberzi and Pantoprazole


Recommended Posts

I have had a 'nervous' stomach for years. If I'm out and about but don't know where the nearest facility is I develop an almost (and sometimes uncontrollable) uncontrollable urge. Very embarrassing. Late last year I started having bouts of diarrhea every morning that lasted till at least noon. I could not go out in the mornings at all. My gastroenterologist went thru a lot of tests and drugs tests and finally settled on IBS-D which is only diagnosed by a process of elimination. He even took me off pantoprazole which I take for GERD. He tried Xifaxan which was doing a little good but not enough and then he put me on Viberzi and it was miraculous. Long story short everything, including my nervous stomach, were gone-after taking only 2 pills. It stayed great for for a month and then I was told to restart Pantoprazole (taken just before bedtime) but reduce Viberzi to 1 pill a day. My symptoms began to return so I went back to 2 (100mg) viberzi. Within a few days I had an episode of projectile vomiting with severe diarrhea at 4 in the morning. took me several days to get back to the symptoms I had before starting Viberzi. This became a part happening on average every 6 days for a month. I took the time to do a time line on this whole affair and it became apparent that pantoprazole kicked this all off. I stopped the pantoprazole and I'm now 4 weeks without any projectile vomiting/diarrhea AND the viberzi is once again effective. There is no indication anywhere that a conflict exists but it certainly does for me. So I'm wondering:

1.  Has anyone else had such an experience?

2.  Has anyone had an unsuccessful trial of viberzi that was on pantoprazole? Might it be that viberi, possibly the 75 mg dosage, didn't work as my experience with cutting back to one 100 mg pill per day but on pantoprazole? Could pantoprazole be masking a successful drug like viberzi because no-one is making the drug interaction connection. As I understand it Viberzi is fairly new and phase !V testing is not complete-that means I believe that the reporting of reactions like mine have not been collated and reported.

 

Link to comment
Share on other sites

Jeffrey Roberts

Hi,

I use Viberzi and I find it extremely helpful. I have never heard of an issue with a PPI (pantoprazole) and Viberzi. Could it be your pancreas that was the issue? There is a known risk of pancreas problems with Viberzi. They would produce symptoms like you described. In any case, I would report your symptoms to either the manufacturer or the FDA so they are logged.

One thing you mentioned "IBS is diagnosed by a process of elimination" is not correct. IBS is diagnosed using the Rome Criteria. An elimination process is no longer necessary.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...